Prednisolone-Induced Hairy Tongue: A Case Report
Sevcan UĞUR1, Cahit KAÇAR2
1Department of Rheumatology, Balıkesir Atatürk City Hospital, Balıkesir, Turkey
2Department of Rheumatology, Akdeniz University Faculty of Medicine, Antalya, Turkey
Keywords: Hairy tongue, polymyalgia rheumatica, prednisolone
Hairy tongue is a benign and mostly asymptomatic disorder characterized by elongation of papillae with typical hairy-like appearance on the dorsal surface of the tongue. Many medical conditions, antibiotics, and drugs inducing xerostomia are associated with hairy tongue. In this article, we report a female patient with polymyalgia rheumatica who developed hairy tongue following treatment with prednisolone. Clinicians should be aware of the predisposing factors and drugs that may have a role in the development of hairy tongue.
The authors declared no conflicts of interest with respect to the authorship and/or publication of this article.
The authors received no financial support for the research and/or authorship of this article.